Alert archive / New Jersey / Small Craft Advisories in 2024

Small Craft Advisory 97, NWS Philadelphia/Mount Holly

December 15, 2024

NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 15, 2024, 12:56 AM EST. It took effect at Dec 15, 2024, 6:00 PM EST. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2024, 12:56 AM EST (05:56 UTC)
In effect from
Dec 15, 2024, 6:00 PM EST
Expired
Dec 17, 2024, 2:25 PM EST
In force
44 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

614 
WHUS71 KPHI 150556
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1256 AM EST Sun Dec 15 2024

ANZ452>455-152215-
/O.NEW.KPHI.SC.Y.0097.241215T2300Z-241216T2300Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1256 AM EST Sun Dec 15 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EST MONDAY...

* WHAT...Southeast winds 10 to 15 kt and seas 3 to 5 ft expected.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape 
  Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to 
  Fenwick Island DE out 20 nm.

* WHEN...From 6 PM this evening to 6 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ451-152215-
/O.NEW.KPHI.SC.Y.0097.241216T1100Z-241216T2300Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
1256 AM EST Sun Dec 15 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST MONDAY...

* WHAT...Southeast winds 10 to 15 kt and seas 3 to 5 ft expected.

* WHERE...Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm.

* WHEN...From 6 AM to 6 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
405 
WHUS71 KPHI 151951
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
251 PM EST Sun Dec 15 2024

ANZ450-160900-
/O.EXB.KPHI.SC.Y.0097.241216T1700Z-241217T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
251 PM EST Sun Dec 15 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 6 PM EST
TUESDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  3 to 6 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm.

* WHEN...From noon Monday to 6 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ452>455-160900-
/O.EXT.KPHI.SC.Y.0097.241215T2300Z-241217T1800Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
251 PM EST Sun Dec 15 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
1 PM EST TUESDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  3 to 6 ft expected.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape 
  Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to 
  Fenwick Island DE out 20 nm.

* WHEN...From 6 PM this evening to 1 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ451-160900-
/O.EXT.KPHI.SC.Y.0097.241216T1100Z-241217T2300Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
251 PM EST Sun Dec 15 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM MONDAY TO 6 PM
EST TUESDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 6 ft expected.

* WHERE...Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm.

* WHEN...From 6 AM Monday to 6 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
485 
WHUS71 KPHI 160756
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
256 AM EST Mon Dec 16 2024

ANZ452>455-162200-
/O.CON.KPHI.SC.Y.0097.000000T0000Z-241217T1800Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
256 AM EST Mon Dec 16 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
TUESDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 
  3 to 6 ft.

* WHERE...Coastal waters from Little Egg Inlet to Fenwick Island 
  DE out 20 nm.

* WHEN...Until 1 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ451-162200-
/O.CON.KPHI.SC.Y.0097.241216T1100Z-241217T2300Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
256 AM EST Mon Dec 16 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 6 PM EST TUESDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 
  3 to 6 ft expected.

* WHERE...Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm.

* WHEN...From 6 AM this morning to 6 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450-162200-
/O.CON.KPHI.SC.Y.0097.241216T1700Z-241217T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
256 AM EST Mon Dec 16 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM
EST TUESDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  3 to 6 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm.

* WHEN...From noon today to 6 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
333 
WHUS71 KPHI 161334
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
834 AM EST Mon Dec 16 2024

ANZ450-170245-
/O.EXT.KPHI.SC.Y.0097.241216T1334Z-241217T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
834 AM EST Mon Dec 16 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST TUESDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  3 to 6 ft.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm.

* WHEN...Until 6 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ452>455-170245-
/O.CON.KPHI.SC.Y.0097.000000T0000Z-241217T1800Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
834 AM EST Mon Dec 16 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
TUESDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 
  3 to 6 ft.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape 
  Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to 
  Fenwick Island DE out 20 nm.

* WHEN...Until 1 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ451-170245-
/O.CON.KPHI.SC.Y.0097.000000T0000Z-241217T2300Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
834 AM EST Mon Dec 16 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
TUESDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 
  3 to 6 ft.

* WHERE...Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm.

* WHEN...Until 6 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hoeflich
503 
WHUS71 KPHI 162011
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
311 PM EST Mon Dec 16 2024

ANZ452>455-170915-
/O.CON.KPHI.SC.Y.0097.000000T0000Z-241217T1800Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
311 PM EST Mon Dec 16 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape 
  Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to 
  Fenwick Island DE out 20 nm.

* WHEN...Until 1 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ451-170915-
/O.CON.KPHI.SC.Y.0097.000000T0000Z-241217T2300Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
311 PM EST Mon Dec 16 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft.

* WHERE...Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm.

* WHEN...Until 6 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450-170915-
/O.CON.KPHI.SC.Y.0097.000000T0000Z-241217T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
311 PM EST Mon Dec 16 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm.

* WHEN...Until 6 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hoeflich
129 
WHUS71 KPHI 170218
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
918 PM EST Mon Dec 16 2024

ANZ452>455-171500-
/O.CON.KPHI.SC.Y.0097.000000T0000Z-241217T1800Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
918 PM EST Mon Dec 16 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape 
  Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to 
  Fenwick Island DE out 20 nm.

* WHEN...Until 1 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Areas of dense fog will reduce visibility
  to near 1 nautical mile at times overnight, especially 
  nearshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ451-171500-
/O.CON.KPHI.SC.Y.0097.000000T0000Z-241217T2300Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
918 PM EST Mon Dec 16 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft.

* WHERE...Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm.

* WHEN...Until 6 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Areas of dense fog will reduce visibility
  to near 1 nautical mile at times overnight, especially 
  nearshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450-171500-
/O.CON.KPHI.SC.Y.0097.000000T0000Z-241217T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
918 PM EST Mon Dec 16 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm.

* WHEN...Until 6 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Areas of dense fog will reduce visibility
  to near 1 nautical mile at times overnight, especially 
  nearshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Staarmann
650 
WHUS71 KPHI 170842
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
342 AM EST Tue Dec 17 2024

ANZ452>455-172100-
/O.EXT.KPHI.SC.Y.0097.000000T0000Z-241217T2100Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
342 AM EST Tue Dec 17 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape 
  Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to 
  Fenwick Island DE out 20 nm.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Patchy fog over the waters this morning 
  could reduce visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ451-172130-
/O.CON.KPHI.SC.Y.0097.000000T0000Z-241217T2300Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
342 AM EST Tue Dec 17 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 6 ft.

* WHERE...Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Patchy fog over the waters this morning 
  could reduce visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450-172130-
/O.CON.KPHI.SC.Y.0097.000000T0000Z-241217T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
342 AM EST Tue Dec 17 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Patchy fog over the waters this morning 
  could reduce visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MJL
729 
WHUS71 KPHI 171925
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
225 PM EST Tue Dec 17 2024

ANZ452>455-172030-
/O.CAN.KPHI.SC.Y.0097.000000T0000Z-241217T2100Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
225 PM EST Tue Dec 17 2024

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves are below advisory levels and remain below through
tonight. Therefore the Small Craft Advisory has been cancelled.

$$

ANZ450-451-172030-
/O.CAN.KPHI.SC.Y.0097.000000T0000Z-241217T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
225 PM EST Tue Dec 17 2024

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves are below advisory levels and remain below through
tonight. Therefore the Small Craft Advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 9:39 PM EST, 3 hours 17 minutes earlier.

Area forecast discussion, Dec 14, 9:39 PM EST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
939 PM EST Sat Dec 14 2024

.SYNOPSIS...
Strong high pressure progresses eastward across the northeastern
U.S. before shifting offshore Sunday night. A weak system moves
through Sunday night and Monday, followed by another system later
Monday into early Tuesday. High pressure looks to build in briefly
later Tuesday before another low pressure system affects our region
later Wednesday into Thursday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
No significant changes to the forecast. Will make some minor
adjustments to the hourly grids based on the latest surface obs.

Otherwise, a strong and expansive area of high pressure
positioned over New England gradually moves eastward towards the
Gulf of Maine tonight. With the high to the north and incoming
low pressure to the west, there is a modest gradient resulting
in a light onshore flow that will continue through tonight. With
mostly clear skies for at least part of the night though, there
should be decent radiational cooling conditions for the first
half of the overnight hours, resulting in temperatures dropping
into the mid to upper teens north and west of Philadelphia, with
low to mid 20s through the Philly area and South Jersey.
Increased cloud cover this evening will result in warmer
temperatures over Delmarva, where upper 20s/low 30s are
expected. Continued dry weather expected.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Sunday will see plenty of clouds thickening and lowering across the
region as the day wears on while high pressure retreats east of New
England and a warm front accompanied by an upper level low
approaches from the west-southwest. Clouds likely keep temps from
moderating more than they might given the flow turns easterly off
the relatively mild ocean, so while highs will be in the 40s I-95
south and east, 30s should remain northwest of I-95.

Warm advection precip slowly makes its way into the region starting
Sunday evening. Right now, odds appear to favor mainly rain from I-
95 south and east, though with a potentially dry air mass still in
place despite the easterly flow, will need to watch trends closely
here. Farther northwest, a start of mixed precip or snow looks more
likely with the cold air damming likely to be enhanced with whatever
sleet and snow falls, though overall amounts look light. This
becomes more of a problem later at night into Monday morning as the
warmer air tries to intrude but may be shoved aloft, which may
result in a period of freezing rain across most locales northwest of
I-95 before any change to plain rain. Confidence in wintry
precipitation is highest over the southern Poconos and NW NJ where
we've issued a Winter Weather Advisory with this update for Carbon
and Monroe Counties in PA and Sussex Co in NJ. Generally expect
upwards of 1 to 3 inches of snow over the southern Poconos before
precipitation starts to transition...eventually to all rain Monday
morning with a period of sleet/freezing rain likely in the
transition period. NW NJ will likely see a bit less than this. For
now we continue to keep ice amounts light, mainly less than a tenth
of an inch, but higher amounts are possible depending on just how
the situation evolves. This will be a troublesome forecast right up
until it is happening, almost certainly, and confidence is overall
in its typically low level with this set up. Temps likely drop as
precip moves in and then start to slowly rise as the easterly flow
tries to nudge the colder air back out of the region late Sunday
night into Monday morning. Lows in the 20s in the Poconos, 30s the
rest of the region except right near the coast where 40s should
prevail.

Monday, the system pulls to the east and precip should gradually
taper as warm advection wanes and the upper support passes to our
east. However it may not completely end with even some light drizzle
and showers possibly lingering through the afternoon. Meanwhile,
temps continue rising on the now increasingly southeasterly flow.
Highs should be above freezing even in the Poconos, with 40s for the
next tier southward and 50s from around I-95 south and east.

Next upper trough brings a cold front into the region later Monday
night, with rain chances increasing again. Southerly flow will hold
temps up, with temps only falling a few degrees from their highs on
Monday afternoon. The front will sweep off the coast early Tuesday
morning bringing rain/showers to an end with sunshine and mild
temperatures to follow. Expect highs Tuesday mostly in the 50s to
low 60s except 40s in the southern Poconos.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
High pressure moves offshore on Wednesday with a frontal system
coming in Wednesday night into Thursday. Wednesday itself looks
pretty dry and mild, with highs looking to be several degrees above
normal (upper 40s to as high as 60 over southern Delaware).

A deep trough approaches on Wednesday evening with a surface low
developing somewhere in the vicinity. This will bring some light to
moderate rain to the area overnight. Colder air working in on the
backside of the low could result in a few flakes in the Poconos, but
this is anticipated to be a rain event primarily. The system does
not look overly impactful at this time, just a beneficial rain.

Beyond Thursday, the forecast becomes highly uncertain. Some
guidance wants to keep a train of shortwaves rotating in through the
end of the week, keeping some rain/snow showers around while some
have high pressure building in resulting in dry weather to end the
week. What some of the longer range guidance is also showing is a
potential storm off the coast that is worth watching but nothing
even close to concrete yet, just something to keep an eye on it.
Stuck close to the NBM as a result. There is a better consensus for
temperatures right around normal for the end of the week into the
weekend.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Tonight...VFR. E-NE winds 5 kt or less. Moderate confidence.

Sunday...VFR. CIGs lowering to 3500 ft after 18Z. Moderate
confidence.

&&

.MARINE...
No marine headlines expected through Sunday. Winds will be out
of the east/northeast around 10-15 kt and seas 2 to 3 feet
through tonight increasing to 3 to 4 feet by late Sunday.

Outlook...

Sunday night through Tuesday...A pair of system will bring some
rain over the waters as well as a period of Small Craft Advisory
conditions likely by later Monday night into Tuesday due to
increasing southerly winds.

Wednesday...No marine headlines expected.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory from 7 PM Sunday to 9 AM EST Monday
     for PAZ054-055.
NJ...Winter Weather Advisory from 10 PM Sunday to 9 AM EST Monday
     for NJZ001.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...AKL/Fitzsimmons/Johnson/RCM
NEAR TERM...Hoeflich/MPS
SHORT TERM...Fitzsimmons/RCM
LONG TERM...Hoeflich
AVIATION...Fitzsimmons/Hoeflich/MPS
MARINE...Fitzsimmons/Hoeflich

Nearby

Small Craft Advisories in New Jersey, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.